Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 19, 2019, 11:49 AM EDT for Nassau County, Florida; Camden County, Georgia. It was in force for 26 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 11:49 AM EDT (15:49 UTC)
- Expired
- Apr 19, 2019, 12:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Nassau County, FL, Camden County, GA
The radar
The Jacksonville radar (KJAX), 35 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:53 AM EDT | TSTM WND DMG | 4 N Hilliard, FL | TREES SNAPPED AND HANGING ON POWER LINES IN HILLIARD ALONG MURRHEE ROAD. TIME ESTIMATED BY RADAR. |
| Apr 19, 12:02 PM EDT | TORNADO | 5 Nw Kings Ferry, GA | UNCONFIRMED TORNADO. SPOTTER REPORTED A RAIN WRAPPED TORNADO ON GA 40 WEST OF HIGHWAY 110. |
| Apr 19, 12:06 PM EDT | TORNADO | 5 Nw Kings Ferry, GA | A EF-0 TORNADO TOUCHED DOWN NEAR GEORGIA HIGHWAY 40W IN CAMDEN COUNTY GEORGIA SNAPPING SEVERAL PINE TREES ALONG ITS CONFINED PATH AS IT MOVED WEST-SOUTHWEST TOWARD GEORGIA HIGHWAY 110. |
| Apr 19, 12:06 PM EDT | TORNADO | 5 Nw Kingsland, GA | CORRECTED LOCATION UNCONFIRMED TORNADO. SPOTTER REPORTED A RAIN WRAPPED TORNADO ON GA 40 WEST OF HIGHWAY 110. |
| Apr 19, 12:06 PM EDT | TORNADO | 5 Sw Kingsland, FL | UNCONFIRMED TORNADO. SPOTTER REPORTED A RAIN WRAPPED TORNADO ON GA 40 WEST OF HIGHWAY 110. |
| Apr 19, 12:14 PM EDT | TSTM WND DMG | 2 Ese Kingsland, GA | NWS EMPLOYEE OBSERVED STRUCTURE DAMAGE TO A FURNITURE STORE ON COMMERCE DR NEAR E KINGS AVE. TIME ESTIMATED BY RADAR. |
| Apr 19, 12:15 PM EDT | TSTM WND DMG | 2 Ese Kingsland, GA | SOCIAL MEDIA PHOTO OF SIGNIFICANT STRUCTURAL DAMAGE TO A BABCOCK FURNITURE STORE IN KINGSLAND. TIME OF DAMAGE BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:13 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.3
The text
As transmitted.
141
WFUS52 KJAX 191549
TORJAX
FLC089-GAC039-191615-
/O.NEW.KJAX.TO.W.0015.190419T1549Z-190419T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1149 AM EDT Fri Apr 19 2019
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Nassau County in northeastern Florida...
Southwestern Camden County in southeastern Georgia...
* Until 1215 PM EDT.
* At 1149 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Hilliard, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kings Ferry around 1205 PM EDT.
St. Marys, Kingsland, Woodbine and Kings Bay Base around 1215 PM
EDT.
Other locations impacted by this tornadic thunderstorm include
Colesburg and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3059 8196 3062 8203 3067 8205 3071 8204
3082 8193 3081 8191 3084 8190 3100 8174
3083 8153
TIME...MOT...LOC 1549Z 230DEG 49KT 3065 8199
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MCGINNIS1 follow-up statement
117
WWUS52 KJAX 191604
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1204 PM EDT Fri Apr 19 2019
FLC089-GAC039-191615-
/O.CON.KJAX.TO.W.0015.000000T0000Z-190419T1615Z/
Nassau FL-Camden GA-
1204 PM EDT Fri Apr 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR NORTH
CENTRAL NASSAU AND SOUTHWESTERN CAMDEN COUNTIES...
At 1202 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kings Ferry, or 7 miles northeast of Hilliard,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
St. Marys, Kingsland and Woodbine around 1215 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Colesburg and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3072 8177 3073 8187 3083 8191 3100 8174
3083 8153
TIME...MOT...LOC 1602Z 230DEG 49KT 3077 8182
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MCGINNISWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:36 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 19, 11:36 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1136 AM EDT Fri Apr 19 2019
.UPDATE...
Quick moving line of severe storms will continue to track east
across the region into the afternoon. Embedded tornadoes will
remain a potential with this line. An area of showers with
embedded thunderstorms will follow this main line.
Winds will remain gusty following this line as well due to a
tight pressure gradient across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 48 64 47 / 100 0 0 0
SSI 81 53 69 53 / 100 0 0 0
JAX 84 52 71 50 / 100 0 0 0
SGJ 85 53 72 53 / 100 10 10 0
GNV 81 52 70 48 / 100 20 10 0
OCF 82 53 71 48 / 100 20 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Gale Warning until 11 PM EDT this evening for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
23In the hours before
Local storm report, Apr 19, 11:22 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1122 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 4 SSE LAKE CITY 30.15N 82.61W
04/19/2019 Columbia FL EMERGENCY MNGR
COLUMBIA COUNTY EM DIRECTOR REPORTS TREES AND POWER LINE
DOWN ACROSS THE EASTERN PORTION OF THE COUNTY.
&&
SANDRIKLocal storm report, Apr 19, 11:23 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1123 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GST WAYCROSS 31.21N 82.36W
04/19/2019 M46 MPH WARE GA AWOS
THE AIRPORT WEATHER OBSERVING SYSTEM AT THE WARE COUNTY
AIRPORT IN WAYCROSS MEASURED A PEAK WIND GUST OF 46 MPH.
&&
NELSONLocal storm report, Apr 19, 11:28 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1128 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL PATTERSON 31.38N 82.14W
04/19/2019 E0.25 INCH PIERCE GA TRAINED SPOTTER
TRAINED SPOTTER IN PATTERSON REPORTS DIME SIZED
HAIL...TREES AND POWER LINES DOWNED NEAR PATTERSON.
&&
NELSONLocal storm report, Apr 19, 11:30 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1130 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG BELL 29.76N 82.86W
04/19/2019 GILCHRIST FL 911 CALL CENTER
GILCHRIST COUNTY 911/DISPATCH REPORTS DOWNED TREES AND
POWERLINES COUNTY-WIDE.
&&
NELSONLocal storm report, Apr 19, 11:33 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1133 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG ALMA 31.54N 82.48W
04/19/2019 BACON GA 911 CALL CENTER
BACON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
POWERLINES DOWNED IN THE CITY OF ALMA. TIME OF DAMAGE
BASED ON RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 11:46 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1146 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 5 N BAXLEY 31.84N 82.35W
04/19/2019 Appling GA EMERGENCY MNGR
APPLING COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND
POWER LINES DOWNED ALONG U.S. HIGHWAY 1 AND SPRING BRANCH
ROAD AS WELL AS PAT LEWIS ROAD...FALCON DRIVE AND SATILLA
CHURCH ROAD. TIME OF DAMAGE BASED ON RADAR DATA.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:50 PM EDT | Wind Advisory | JAX | Alachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more | 20 hr |
| Apr 19, 12:38 AM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 19, 1:39 AM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 19, 3:00 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 19, 3:12 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 17 hr |
| Apr 19, 5:08 AM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 19, 9:43 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 47 min |
| Apr 19, 10:15 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 45 min |
| Apr 19, 10:19 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist, Hamilton, Suwannee | 41 min |
| Apr 19, 10:56 AM EDT | Tornado Warning | JAX | Baker, Columbia | 19 min |
| Apr 19, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 60 min |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 57 min |
| Apr 19, 11:35 AM EDT | Special Marine Warning | JAX | 115 min | |
| Apr 19, 11:54 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Clay, Marion, Putnam | 66 min |
| Apr 19, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 49 min |
| Apr 19, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Marion, Putnam, Saint Johns | 45 min |
| Apr 19, 12:50 PM EDT | Special Marine Warning | JAX | 85 min | |
| Apr 19, 12:51 PM EDT | Special Weather Statement | JAX | Flagler | 54 min |
| Apr 19, 1:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 19, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 65 min |
| Apr 19, 1:36 PM EDT | Areal Flood Advisory | JAX | Marion | 114 min |
| Apr 19, 2:09 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 19, 2:27 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 33 min |
| Apr 19, 3:12 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more | 78 min |
| Apr 19, 3:16 PM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 19, 4:32 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Bradford, Clay, Columbia, Marion and 3 more | 88 min |
| Apr 19, 5:55 PM EDT | Special Weather Statement | JAX | Clay, Duval, Flagler, Nassau, Putnam, Saint Johns | 65 min |
| Apr 19, 9:47 AM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Coffee, Jeff Davis | 58 min |
| Apr 19, 10:01 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee | 44 min |
| Apr 19, 10:35 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Charlton, Clinch, Jeff Davis, Pierce and 1 more | 55 min |
| Apr 19, 10:45 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 16 min |
| Apr 19, 10:51 AM EDT | Tornado Warning | JAX | Appling, Jeff Davis | 24 min |
| Apr 19, 11:12 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Charlton, Pierce, Ware, Wayne | 48 min |
| Apr 19, 12:01 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Wayne | 29 min |
| Apr 19, 12:10 PM EDT | Tornado Warning | JAX | Camden, Glynn | 29 min |
Nearby
Tornado Warnings in Florida, 2019Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.